USP Electronic Research Repository

Constructing square roots in a Banach algebra

Bridges, D.S. and Havea, Robin S. (2009) Constructing square roots in a Banach algebra. Scientae Mathematicae Japonicae, 70 (3). pp. 355-366. ISSN 1346-0447

Full text not available from this repository.


The primary aim of the paper is to prove, within Bishop-style constructive mathematics and by elementary means (that is, without employing the full functional calculus), that under suitable conditions on the Banach algebra, its positive elements have positive square roots. This requires careful definition of such notions as positivity for Banach-algebra elements. The results are then applied to a problem about principal ideals in a Banach algebra.

Item Type: Journal Article
Subjects: Q Science > QA Mathematics
Divisions: Faculty of Science, Technology and Environment (FSTE) > School of Computing, Information and Mathematical Sciences
Depositing User: Ms Neha Harakh
Date Deposited: 24 May 2009 23:06
Last Modified: 29 Mar 2012 06:59

Actions (login required)

View Item View Item